January, '00 | Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff
Info Wanted on P, Candida and Antibiotics
from Paul C.

I am inviting people to respond to me regarding their own use of antibiotics and Candida.

I am have been reading up on the use of antibiotics and the subsequent overgrowth of yeast (Candida) and related disorders, such as Psoriasis. I am a P sufferer myself, ever since the age of 15, after being given a course of tetracycline for acne. In the years since that period, my P has worsened, mainly due to a relapse after a course of topical steroids that temporarily cleared me. As an aside, I believe the P also got worse after I met my ex-girlfriend who had thrush*. I believe this exacerbated the yeast problem, reduced my immune function (or messed around with it anyway) and the P got worse. I also nearly died of meningitis at this time.

I would be very interested to hear from your readers. In particular, I'm interested in hearing from people who have:

1. been on a long-term course of antibiotics at any time in the past.
2. any food allergies.
3. a strong craving for sugar.

Thanks. Please reply to c.happersp@virgin.net -Paul C.

* ED NOTE: Here is the definition of thrush I found at WebMD.com:

Thrush (thrush) is an infection of the mouth tissues caused by the fungus Candida albicans. It is commonly seen in young babies and in patients who are using inhaled steroid medications. See also CANDIDIASIS.

*****

Ed's Response: I have read and heard, ever since I became a flaker, that general health is associated with P. From what I understand about our disease, this makes perfect sense. If P hypes the immune system as it affects skin regeneration, it's easy to believe anything else that hypes the immune system is likely to have a corresponding affect on our flaking. Again, this is an intuitive assumption, not a fact (it assumes immune system "hyping," regardless of the catalyst, enjoins a cumulative reaction—an admittedly dangerous assumption). But if it were a fact, it requires no leap of faith to understand how/why you experienced an explosion of P, what with the (a) cessation of your topicals, (b) probable contraction of candidiasis or something similar, and (c) your near-fatal case of meningitis. In anybody's book that's a pretty stressful combination!

I hope posting your request for information here bears fruit. Please, share whatever you may learn with us! Good luck, Paul. -Ed

This Month's Mail | Archives

www.flakehq.com